Doctor insights on:
Claritin Or Benadryls For Kids
Work differently: Claritin in a non-drowsy antihistamine. It doesn't cause sleepiness, but you need to use it every day for it to work really well. It's lousy for severe allergic reactions because it takes days to be fully effective. Benadryl (diphenhydramine) causes drowsiness and only lasts for six hours, but is great for severe allergic reactions and works very quickly. If you're exposed and need help now, Benadryl (diphenhydramine) is better. ...Read moreSee 1 more doctor answer
Not recommended: Both Claritin and Benadryl (diphenhydramine) are anti histamines. Claritin is long acting usually used once a day and Benadryl (diphenhydramine) is shorter acting. May be used 3-4 times a day. Since they both have action, recommended not to take it same time. ...Read moreSee 1 more doctor answer
Pick one: While both zyrtec (cetirizine) and Claritin (loratadine) are approved for treatment of allergies in children, it is rarely necessary to use both at the same time. In my experience, Claritin works for many and zyrtec works for most patients. While there is little harm to combining these, it doesn't add to the effectiveness. ...Read more
Both to help more: Nasal steroid such as Flonase is the front line treatment for allergic rhinitis, but at time people do need more than a spray--adding an antihistamine such as alavert, zyrtec, benadryl, (diphenhydramine) Allegra is quite common--they do not interact and in fact both work to help your allergies. Of course, use the smallest effective dose when needed. Good luck. ...Read more
Fish allergies: Benadryl (diphenhydramine) could work but with fish and shell fish allergies if it is bad best thing is to avoid eatiing it. Some prepackaged foods have shell fish products in them so please read labels before you consume these. It may be prudent to carry an epi-pen for you and you can have your doc prescribe one for you to carry with you at all times. ...Read more
Depends: If you only have eye itching, runny nose, or sneezing, either may help but can make you groggy (especially with Benadryl). However if you have asthma or nasal congestion, you are out of luck. If the cat allergy is severe, nothing will work well with continuing exposure and allergy shots may be your best bet. ...Read moreSee 1 more doctor answer
Yes: This is the same medicine as that used for adults.Only the size and dose in a given pill/ concentration of a liquid will differ. ...Read more
They are safe meds: Claritin/allegra, available otc as generic loratadine/fexofenadine, are nonsedating antihistamines, often used for seasonal allergic rhinitis. They are relatively good medicines with low incidence of side effects. Also sold in combo with decongestant, -d (pseudoephedrine), for those having much trouble with nasal congestion. If u have trouble and these meds not adequate, consult doc. Good luck. ...Read more
A pediatrician recommended Benadryl (diphenhydramine) for my toddler's cold. is allegra similar? 24lbs
Yes and no: Benadryl (diphenhydramine) is a sedating antihistamine. Allegra is a non-sedating antihistamine. How old is your child? Typically you should not use these meds on children less than 2 yrs old. There are other things you can try such as bed elevation and humidifier at night. ...Read moreSee 2 more doctor answers
Depends: Amoxicillin is helpful if there is an infection. Benadryl (diphenhydramine) is helpful if there is a runny nose. If your ear is clogged you may have an infection - see your doctor before you start amox. If you are congested a decongestant may be the answer. There a re side effects with decongestants so be careful and ask your doctor if you can take them. They can raise your blood pressure. ...Read more
Zyrtec (cetirizine): Zyrtec (cetirizine) has more anti-allergy or anti-inflamatory effects than clariten (loratidine) and is often better for most allergic symptoms. It does cause drowsiness in some patients. Antihistamines work best when taken at bedtime if you are taking them on a daily basis - as in a pollen allergy or allergy to a pet that lives in your house. ...Read moreSee 1 more doctor answer
Can i give my child children's Benadryl (diphenhydramine) if they had children's Claritin earlier?
No: Both are antihistamines, and the Claritin is very long acting (12-24 hours), so the Benadryl (diphenhydramine) would be a double dose of similar drugs and likely cause increased side effects--sleepiness, irritability, dry mouth or behavior change. You should wait 12-24 hours to give the benadryl (diphenhydramine). ...Read more
Yes: These meds do not interfere with one another. ...Read more
Bad allergies.Claritin, Zyrtec, chlor tabs, and Benadryl (diphenhydramine) no help.Little relief from allegra. Can't use nasal spray or Saline. Any suggestions?
Keep taking..: The allegra (fexofenadine) regularly, not on as needed basis, and see your doctor, you may need prescription medications. Environmental control is important too, i.e. Avoid triggers of your allergies, cats, dogs, smokers, etc.. Better if you can see an allergist, check aaaai.org or acaai.org for an allergist in your area, good luck ...Read more
Is it safe to take children's benedryl and Claritin (loratadine) together for an allergic reaction?
Yes.: Sometimes you need a little more medication. I usually have my patients stick with the same antihistamine rather than take two different ones. I also prefer fexofenadine (allegra) & loratidine (claritin) to the others because they don't cause sedation or slow reaction time & because they last for 12-24 hours. Also i always recommend the generics over brand name. ...Read more
- Talk to a doctor live online for free
- Claritin versus benadryl for kids
- Claritin and benadryl
- Claritin benadryl
- Ask a doctor a question free online
- Benadryl claritin diphenhydramine nocturnal
- Is benadryl the same as claritin?
- Can claritin be taken with benadryl?
- Are benadryl and claritin the same thing?
- Talk to a pediatrician online